Flash Flood, Colorado
- When
- April 30, 3:30 PM CST to 5:30 PM CST
- Where
- Colorado County, Sheridan
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 29.500, -96.680
Haines Road washed out with creek flooding in the area.
Showers and thunderstorms moved through Southeast Texas during the day and produced some severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Showers and thunderstorms moved through Southeast Texas during the day and produced some severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 30, 2:24 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 324 PM CDT MON APR 30 2007 .DISCUSSION... HILL COUNTRY MCS IS WORKING ITS WAY EASTWARD INTO THE WESTERN AND NORTHWESTERN PORTIONS OF OUR AREA THIS AFTERNOON. THIS COMPLEX OF STORMS MAY END UP BEING THE FIRST OF SEVERAL OVER THE NEXT FEW DAYS AS THE MID/UPPER LEVEL LOW IMPRESSIVELY SPINNING IN THE TEXAS PANHANDLE AREA SLOWLY EDGES OFF TO THE EAST AND NORTHEAST. CURRENT THINKING IS THAT OUR NORTHERN COUNTIES HAVE THE HIGHEST RISK OF SEEING SHOWERS AND THUNDERSTORMS IN ASSOCIATION WITH THIS STORM SYSTEM THROUGH WEDNESDAY...SO HAVE ARRANGED POPS ACCORDINGLY. IT STILL APPEARS QUITE POSSIBLE THAT PORTIONS OF OUR COASTAL COUNTIES MAY END UP GETTING VERY LITTLE OR NO RAIN AT ALL WITH THIS STORM SYSTEM. IN THE MEANTIME...WITH THE CURRENT STORMS...CLOUD TOPS CONTINUE TO COOL WEST OF COLORADO COUNTY AND LIGHTNING STRIKES REMAIN HIGH. SOME OF THE STRONGER THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO BECOME SEVERE...AND LOCALLY HEAVY RAINFALL MIGHT END UP LEADING TO SOME FLOODING PROBLEMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF OUR WESTERN COUNTIES THROUGH 8 PM. ANTICIPATE THE BULK OF THIS ACTIVITY TO WEAKEN AS THE EVENING HOURS ARRIVE AND THE AIRMASS BECOMES A BIT MORE STABLE. A MOSTLY STABILIZED AIRMASS OVERNIGHT WILL HAVE THE POTENTIAL TO BECOME UNSTABLE AGAIN TOMORROW IF WE CAN GET SKIES TO CLEAR OUT AND TEMPERATURES TO WARM. ANOTHER WEAK SHORTWAVE WEDNESDAY NIGHT AND THURSDAY MIGHT GIVE US ANOTHER CHANCE OF RAIN. MID/UPPER LEVEL RIDGING FINALLY TAKES CONTROL THURSDAY EVENING AND FRIDAY RESULTING IN DRYING ACROSS MUCH OF THE AREA (WILL RETAIN SOME VERY LOW POPS UP NORTH). OUR AREA THEN GETS IN BETWEEN SYSTEMS AS WE CLOSE OUT THE WEEK AND MOVE INTO THE WEEKEND. ANY CHANCE OF RAIN ALONG WITH HOW WARM WE GET DURING THIS TIME PERIOD WILL END UP DEPENDING ON THE RIDGE AND TROUGH LOCATIONS. FOR THIS FORECAST PACKAGE...WILL KEEP OUR AREA UNDER THE INFLUENCE OF THE WESTERN EDGE OF THE EASTERN U.S RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE. THIS TRANSLATES TO A DRY FORECAST...FOR NOW. 42 && .AVIATION... MAIN CONCERN FOR THIS AFTERNOON WILL BE ANY THUNDERSTORM ACTIVITY. LOOKS LIKE CONVECTION EAST OF SAN ANTONIO TO AUSTIN COULD MAKE IT TO KCLL LATER THIS AFTERNOON. OTHER TERMINALS MAY SEE PASSING SHOWERS AND A FEW THUNDERSTORMS AS THE ATMOSPHERE DESTABLIZES WITH DAYTIME HEATING. CAPPING IS STILL STRONG ENOUGH TO INHIBIT CONVECTION FOR NOW BUT THIS COULD WEAKEN ENOUGH FOR STORMS TO DEVELOP. WILL AMEND TAF SITES WHEN CONVECTION LOOKS TO BE MORE CERTAIN AND TIMING OF THE THUNDERSTORM ACTIVITY IS MORE DIFINITIVE. EXPECT CONVECTION TO BE DONE AFTER 01Z WITH MAINLY MID LEVEL CLOUDS AFTER THAT. COULD SEE MVFR CONDITIONS IN THE MORNING WITH LOW CEILINGS AND SOME PATCHY FOG. EXPECT THESE CONDITIONS TO LIFT AROUND 15-16Z TOMORROW. 39 && .MARINE... THE MAIN SCENARIO FOR MARINE INTERESTS WILL BE CONTINUED ONSHORE SE WINDS FOR THE REST OF THE WEEK INTO THE WEEKEND. WINDS MAY STRENGTHEN TOWARDS THE END OF THE WEEK WITH A STRONGER LOW PRESSURE SYSTEM IN THE PLAINS. SEAS MAY BUILD WITH THE LONG FETCH TOWARDS THE END OF THE WEEK AND CONDITIONS WILL FLIRT WITH CAUTION AND ADVISORY CRITERIA. OTHERWISE MARINE CONDITIONS WILL BELOW CRITERIA FOR THE NEXT COUPLE OF DAYS AS THE CURRENT LOW PRESSURE SYSTEM MOVES OUT OF THE AREA. 39 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 65 80 66 82 68 / 50 60 40 30 20 HOUSTON (IAH) 65 83 66 83 68 / 40 40 20 20 10 GALVESTON (GLS) 70 80 71 79 72 / 40 20 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...42 AVIATION/MARINE...39
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1211 PM CDT MON APR 30 2007 TXZ163-164-176>179-195>200-210>214-226-227-235>238-011200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 1211 PM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS WESTERN PORTIONS OF SOUTHEAST TEXAS .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON MAINLY ALONG AND WEST OF A LINE FROM COLLEGE STATION TO BELLVILLE TO WHARTON TO SARGENT. A LINE OF STRONG TO SEVERE THUNDERSTORMS ACROSS THE HILL COUNTRY IS MOVING EAST AT 25 TO 30 MPH. THESE STORMS ARE EXPECTED TO MOVE INTO THE WESTERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON. SOME OF THE SEVERE THUNDERSTORMS MAY BE CAPABLE OF PRODUCING STRONG DAMAGING WINDS AND LARGE HAIL. ACTIVITY IS EXPECTED TO WEAKEN LATER THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
The Austin/San Antonio radar (KEWX), 132 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
2 flash flood, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
Haines Road washed out with creek flooding in the area.
Roads flooded around the area.
Viewed on Houston Metro traffic cameras.
Power lines and a large tree down on the north side of the city near the intersection of I-45 North and I-610.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27363, 27364, 27366, 27369.